Alert archive / South Dakota / Wind Advisories in 2005
Wind Advisory 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Dec 15, 2005, 4:13 AM CST for Brule County, Charles Mix County, Gregory County, South Dakota. It took effect at Dec 15, 2005, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2005, 4:13 AM CST (10:13 UTC)
- In effect from
- Dec 15, 2005, 6:00 AM CST
- Expired
- Dec 15, 2005, 4:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Sioux Falls, SD
Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD
The radar
The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 151013 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 413 AM CST THU DEC 15 2005 .A NEARLY STATIONARY AREA OF LOW PRESSURE CENTERED OVER EASTERN MINNESOTA WILL BRING STRONG NORTHWEST WINDS TO PORTIONS OF SOUTH DAKOTA TODAY. WINDS WILL INCREASE THROUGHOUT THE DAY...BECOMING STRONGEST DURING THE AFTERNOON HOURS. SDZ050-057-063-151815- /O.NEW.KFSD.WI.Y.0009.051215T1200Z-051215T2200Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... WAGNER...LAKE ANDES 413 AM CST THU DEC 15 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 15 TO 20 MPH THIS MORNING WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON...WITH GUSTS TO NEAR 40 MPH. WINDS WILL DIMINISH TO 15 TO 20 MPH BY THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
1 follow-up statement
000 WWUS73 KFSD 152142 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 342 PM CST THU DEC 15 2005 .NORTHWEST WINDS HAVE DECREASED TO 15 TO 30 MPH...BELOW WIND ADVISORY CRITERIA. VISIBILITIES MAY DROP AT TIMES DUE TO SNOW SHOWERS AND FEW AREAS OF BLOWING SNOW THROUGH EARLY EVENING. SDZ050-057-063-152245- /O.EXP.KFSD.WI.Y.0009.000000T0000Z-051215T2200Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... WAGNER...LAKE ANDES 342 PM CST THU DEC 15 2005 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. $$ RSR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:15 AM CST, 58 minutes earlier.
Area forecast discussion, Dec 15, 3:15 AM CST, 58 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CST THU DEC 15 2005 .DISCUSSION... SHORT TERM THRU SAT NIGHT. SFC AND UPPER LO WL CONT TO HANG ARND MN AND WI THRU MUCH OF THE SHORTER TERM PD. MAIN CHALLENGE TDAY IS WINDS AND SNOWFALL. S/W EXITING ERN NEB EARLY THIS MRNG FOLLOWED BY TWO VORT FILAMENTS OOZING INTO OUR FAR WRN AND ERN CWA LATE THIS AFTN. SO BASICALLY WHAT WERE DEALING WITH TODAY IS INTERMITTENT WRAP ARND SNOW SHWRS PARTIALLY DUE TO VERY COLD AIR ALOFT. JUST A HINT OF SOME ISENTROPIC LIFT EXISTS THRU MUCH OF THE DAY...ESP ACROSS OUR N HALF ALONG WITH SOME -DIV Q. HOWEVER OVERALL DYNAMICS ARE WEAK AS EXPECTED AND THIS CERTAINLY IS NOT ANY TYPE OF BANDED SITUATION. THEREFORE IT IS DIFFICULT TO PINPOINT WHO MAY GET MORE SNOWFALL OR NOT WITH TIMING DIFFICULTIES. SOME WEAK H85 FRONTOGENESIS DOES EXIST TODAY...LINGERING INTO TONIGHT AND FRIDAY AT LEAST PER THE NAM... WITH MID TO UPPER -DIV Q THRU TONIGHT. THE GFS DYNAMICAL PARAMETERS ARE RATHER DISJOINTED AND HARD TO FOLLOW. AT ANY RATE DECIDED TO PUT THE HIGHEST POPS IN OUR N AND W...THE SYNOPTICALLY FAVORED BACKSIDE OF THE LOW. AND THERE WL BE WIND IN OUR W. STRATUS SHOULD HELP KEEP WINDS FM GETTING TOO STRONG LIKE YESTERDAY...DESPITE BEING MIXED FAIRLY DECENT. BUT DID OPT TO PUT A WIND ADVY FOR OUR SW COUNTIES NEXT TO UNR AND LBF AS SOME 45 TO 50KT WINDS AT 3000 FT ARE FOUND IN THAT AREA. ALMOST EXTENDED IT A BIT FURTHER EWD INTO THE JAMES VALLEY...HOWEVER AM HOPING STRATUS KEEPS WINDS FM COMING DOWN FULLY IN THAT AREA. DAYSHIFT WL NEED TO MONITOR. WITH THE WIND...THERE WL BE AREAS OF BLSN IN OUR N AND W WITH THE SNOW SHOWERS. BUT THOUGHTS ARE THAT IN THIS TYPE OF SHOWERY SITUATION...GREATLY REDUCED VISIBILITIES TO A HALF MILE OR LESS WL BE INTERMITTENT. THEREFORE WISHED TO SAVE ANY SORT OF WINTER WX HEADLINE FOR BIGGER EVENTS. AS MENTIONED ABOVE...SOME WEAK DYNAMICS DOES LINGER IN THE CWFA TONIGHT AND FRIDAY. BUT OVERALL THE UPPER LOW PULLS A BIT NEWD. NO BAROCLINICITY EXISTS AT H85 OR H7 THRU FRIDAY...WITH NO REAL GREAT AREAS OF CAA OR WAA ANYWHERE IN THIS FA. THEREFORE JUST KEPT THE PREV FCST TREND OF GRADUALLY REDUCING POPS. FOR SNOWFALL AMNTS TODAY AND TONIGHT COMBINED...HAVE 1 TO 2 INCHES WHICH COULD GET STRAINED OUT IN SW MN AND E CENTRAL SD...WITH LESS THAN AN INCH ELSEWHERE. BY FRI NIGHT...DECIDED TO ELIMINATE THE POPS ENTIRELY AS THE UPPER LOW FLATTENS OUT FM W TO E NORTH OF THIS FA. THEREFORE ANY SEMBLANCE OF DYNAMICS IS GONE FRI NIGHT AND SAT. IN FACT...WOULD NOT BE SURPRISED TO SEE SOME CLEARING FRI NIGHT...ESP IN OUR S HALF. SKY GRIDS MAY BE TOO PESSIMISTIC. THE GFS STILL PAINTS HIGH LEVELS OF RH IN THE LOW LEVELS FRI NIGHT...BUT THE NAM DOES TRY TO THIN THINGS OUT A BIT. THE HIGH RH LEVELS COULD BE AN ARTIFACT OF JUST COLD AIR. SO SOMETHING TO WATCH...BECAUSE IF WE DO CLEAR OUT AND WITH THE WINDS PRETTY LIGHT BY THEN...GOING LOWS ARE LIKELY TOO WARM ALTHOUGH I DID REDUCE THEM. ON SATURDAY...WE COULD GO MOSTLY CLDY AGAIN WITH THE COLD AIR ALOFT LIKELY CAUSING SOME SELF DESTRUCTIVE SUNSHINE. LASTLY...BOTH MODELS PAINT A WEAK UPPER WAVE MOVG EWD ON THE S SIDE OF THE PARENT UPPER LOW...S OF THIS FA LATE SAT AND SAT NIGHT. ATTM...MID LVL FRONTOGENESIS IS JUST S OF THIS FA BUT CERTAINLY SOMETHING TO WATCH FOR THE KSUX AREA IN CASE IT SNEAKS NWD. NO CHANGES TO THE EXTENDED. TEMP WISE THRU THE SHORT TERM...NO SERIOUS DEVIATIONS FM MOST GUIDANCES GIVEN TEMPS JUST OFF THE SFC AND ANTICIPATED CLOUD COVER. && .AVIATION... MVFR CEILINGS AND VISIBILITIES THROUGH MOST OF THE DAY IN SCATTERED SNOW SHOWERS. IFR CONDITIONS IN ISOLATED HEAVIER SHOWERS. WINDY CONDITIONS WITH SUSTAINED NORTHWESTERLY SURFACE WINDS OF 20 TO 25 KTS...GUSTING IN EXCESS OF 30 KTS WEST OF FSD AFTER 15Z. STRONG NORTHWEST WINDS ALOFT. .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...WIND ADVY THRU 4 PM THIS AFTN FOR SDZ050-SDZ057-SDZ063. && MJF/JM
Hazardous weather outlook, Dec 14, 5:09 AM CST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0509 AM CST WED DEC 14 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0509 AM CST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A DISTURBANCE WILL MOVE OVER THE REGION TONIGHT...WITH LIGHT SNOW DEVELOPING AFTER 6 PM AND ACCUMULATING 1 TO 2 INCHES DURING THE OVERNIGHT HOURS OF WEDNESDAY TO EARLY ON THURSDAY. IN ADDITION...WINDS ARE EXPECTED TO INCREASE WITH GUSTS BETWEEN 20 TO 30 MPH. EVEN THOUGH SNOW ACCUMULATIONS ARE EXPECTED TO BE RELATIVELY LIGHT...WINDS WILL CAUSE ANY SNOW THAT FALLS TO BLOW AROUND...RESULTING IN REDUCED VISIBILITIES AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF DISTURBANCES PUSHING THROUGH THE REGION WILL ALLOW FOR THE POSSIBILITY OF LIGHT SNOW TO CONTINUE ON AND OFF THROUGH THURSDAY AND FRIDAY. IT WILL BE WINDY THROUGH THE PERIOD...CAUSING BLOWING AND DRIFTING SNOW...AND DRIVERS SHOULD BE AWARE THAT VISIBILITIES WILL BE REDUCED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in South Dakota, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.